MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous and heavily calcified iliac artery.The 5.0x40mm armada 35 balloon dilatation catheter (bdc) ruptured at an unknown pressure and during removal the bdc became stuck in the introducer.The unspecified guide catheter became broken; therefore, the introducer, guide and balloon were removed as a single unit with great difficulty.It was noted resistance with anatomy was felt during removal of the entire unit.The patient suffered moderate bleeding (dissection).It is unknown if any treatment was provided to treat the moderate bleeding.There were no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device location was not provided, and it is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The balloon rupture was confirmed.The difficult to remove could not be confirmed being related to circumstances of the procedure and cannot be replicated in a lab environment.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.The reported patient effect of vascular dissection is listed in the armada 35 instructions for use, as a known adverse event.Based on the information provided the cause for reported the balloon rupture, difficult to remove, and subsequent treatments /injury are related to the circumstances of the procedure.It is likely that the balloon ruptured due to interaction with the heavy calcification causing the radial tear.The radial tear would cause an enlarged profile upon retrieval as the balloon would not be in its recovered folded state causing the difficult to remove, and possibly the dissection.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15704592
Report Number2024168-2022-11137
Device Sequence Number5145259
Product Code LIT
UDI-Device Identifier08717648155178
UDI-Public08717648155178
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberB2050-040
Device Catalogue NumberB2050-040
Device Lot Number20602G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown